Dynamics of the wigner distribution function: conservation of positivity in time
V. Canivell and
P. Seglar
Physica A: Statistical Mechanics and its Applications, 1978, vol. 94, issue 2, 254-270
Abstract:
The necessary and sufficient conditions are found under which the Wigner distribution function conserves (i) positivity, and (ii) factorization. The proof is based on the study of the continuous representation of three-dimensional linear-canonical-transformed minimum-uncertainty-states. The validity of (i) and (ii) for all initial conditions leads to quadratic Hamiltonians; when the condition is relaxed to the validity for only some initial conditions, non-quadratic systems are obtained. In all the above cases, the Wigner function is a true probability and follows the classical trajectory in phase space. The calculational advantage of the method here proposed is shown in the study of parabolic tunneling in a uniform magnetic field.
Date: 1978
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0378437178900985
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:94:y:1978:i:2:p:254-270
DOI: 10.1016/0378-4371(78)90098-5
Access Statistics for this article
Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis
More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().